Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 26, NWS Green Bay, WI

June 5, 2005Marinette County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at Jun 5, 2005, 6:59 PM CDT for Marinette County, Wisconsin. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 5, 2005, 6:59 PM CDT (23:59 UTC)
Expired
Jun 5, 2005, 8:02 PM CDT
In force
63 min
Issued by
NWS Green Bay, WI
Area
Counties, with a storm outline in the text

County Marinette County, WI

The radar

The Green Bay radar (KGRB), 81 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 5, 3:40 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 12.0 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2005-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2005-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-300 J/kg
Mixed-layer LCL
1366 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KGRB 052359
SVRGRB
WIC075-060100-
/O.NEW.KGRB.SV.W.0026.050605T2359Z-050606T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
659 PM CDT SUN JUN 5 2005

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MARINETTE COUNTY IN NORTHEAST WISCONSIN

* UNTIL 800 PM CDT

* AT 657 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING WINDS TO 60 MPH.  THIS STORM WAS LOCATED 7
  MILES SOUTHWEST OF POUND...OR ABOUT 27 MILES WEST OF MARINETTE...
  AND MOVING EAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  POUND BY 705 PM...
  PORTERFIELD BY 720 PM...

TORNADOES CAN DEVELOP QUICKLY WITH LITTLE OR NO WARNING. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 4536 8827 4502 8809 4503 8764 4536 8789

$$

SKOWRONSKI
3 follow-up statements
000 
WWUS53 KGRB 060016
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
714 PM CDT SUN JUN 5 2005

WIC075-060100-
/O.CON.KGRB.SV.W.0026.000000T0000Z-050606T0100Z/
MARINETTE WI-
714 PM CDT SUN JUN 5 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 800 PM CDT FOR
MARINETTE COUNTY...

AT 710 PM...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING WINDS TO 60 MPH.  THIS STORM WAS LOCATED NEAR 
CRIVITZ...OR ABOUT 22 MILES NORTHWEST OF MARINETTE...MOVING EAST AT 
30 MPH.

THE STRONGEST STORM WILL AFFECT THE CRIVITZ AREA...AND LOCATIONS 
JUST TO THE EAST. ADDITIONAL STORMS WILL AFFECT AREAS SOUTH OF 
CRIVITZ. THOSE STORMS COULD PRODUCE WIND GUSTS TO 50 MPH.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM SUNDAY EVENING FOR
NORTHEASTERN WISCONSIN.

LAT...LON 4536 8827 4502 8809 4503 8764 4536 8789

$$

SKOWRONSKI
000 
WWUS53 KGRB 060048
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
743 PM CDT SUN JUN 5 2005

WIC075-060100-
/O.CON.KGRB.SV.W.0026.000000T0000Z-050606T0100Z/
MARINETTE WI-
743 PM CDT SUN JUN 5 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 800 PM CDT FOR
MARINETTE COUNTY...

AT 740 PM...DOPPLER RADAR CONTINUED TO INDICATE A CLUSTER OF 
THUNDERSTORMS OVER SOUTHERN MARINETTE COUNTY. THE STORMS HAD 
WEAKENED SINCE 730 PM...BUT COULD STILL PRODUCE A FEW WIND GUSTS 
STRONG ENOUGH TO CAUSE MINOR DAMAGE. A SEVERE THUNDERSTORM WARNING 
REMAINS IN EFFECT FOR MARINETTE COUNTY UNTIL 800 PM.

LAT...LON 4536 8827 4502 8809 4503 8764 4536 8789

$$

SKOWRONSKI
000 
WWUS53 KGRB 060102
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
800 PM CDT SUN JUN 5 2005

WIC075-060110-
/O.EXP.KGRB.SV.W.0026.000000T0000Z-050606T0100Z/
MARINETTE WI-
800 PM CDT SUN JUN 5 2005

...THE SEVERE THUNDERSTORM WARNING FOR MARINETTE COUNTY EXPIRES AT
800 PM CDT...

THE SEVERE THUNDERSTORM WARNING FOR MARINETTE COUNTY EXPIRED AT 800 
PM. STRONG THUNDERSTORMS WILL CONTINUE TO AFFECT SOUTHEAST MARINETTE 
COUNTY THROUGH 815 PM. WIND GUSTS TO 40 MPH WILL BE POSSIBLE AS THE 
THUNDERSTORMS EXIT THE AREA. 

LAT...LON 4536 8827 4502 8809 4503 8764 4536 8789

$$

SKOWRONSKI

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 3:30 PM CDT, 3 hours 29 minutes earlier.

Area forecast discussion, Jun 5, 3:30 PM CDT, 3 hours 29 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE GREEN BAY WI
330 PM CDT SUN JUN 5 2005

.SHORT TERM...TONIGHT AND MONDAY.

UPDATED AREA FORECAST DISCUSSION TO INCLUDE TORNADO WATCH #407 FOR
OUR ENTIRE FORECAST AREA UNTIL 9 PM CDT. ZONES WILL BE OUT SHORTLY
TO REFLECT THE NEW TORNADO WATCH.

MODERATE RISK OF SEVERE THUNDERSTORMS WILL CONTINUE FOR THE REMAINDER OF
THE AFTERNOON AND EARLY THIS EVENING. RADAR IMAGES FROM KARX SHOWING
STORMS DEVELOPING ACROSS SOUTHWEST AND WEST CENTRAL WISCONSIN. DAMAGING
WINDS IS THE PRIMARY HAZARD ALTHOUGH THE SEVERE WEATHER CHECKLIST ALSO
INDICATED THE POTENTIAL FOR TORNADOES ACROSS EAST CENTRAL WISCONSIN.
THIS SEEMS REASONABLE WITH LAKE BREEZE BOUNDARY NEARBY ALTHOUGH 18Z GRB
SOUNDING INDICATING LCL AROUND 5000 FT WHICH COULD LIMIT THE TORNADO
POTENTIAL. SEVERE POTENTIAL WILL BE LIMITED TO THIS EVENING...ALTHOUGH
SECONDARY SHORTWAVE WILL BRING A SECONDARY CHANCE OF SHOWERS AND
ISOLATED THUNDERSTORMS AFTER MIDNIGHT. HIGH PRESSURE BUILDS INTO THE
REGION ON MONDAY. WENT PARTLY SUNNY AND NEAR GUIDANCE VALUES.

.LONG TERM...MONDAY NIGHT THROUGH SUNDAY

CHALLENGING AND ACTIVE PATTERN EXPECTED TO CONTINUE THROUGH MUCH OF THE
WEEK WITH LARGE SCALE TROUGH OVER WESTERN US EJECTING DISTURBANCES
ACROSS THE NORTHERN PLAINS AND UPPER MISSISSIPPI VALLEY REGION. DUE TO
IMPENDING SEVERE WEATHER AND UNCERTAINTIES WITH THE ONSET OF
PRECIPITATION ON MONDAY NIGHT INTO TUESDAY...AND WITH FRONTAL POSITIONS
ON SATURDAY AND SUNDAY...DID NOT ALTER THE LAST MAJOR FORECAST.

.GRB WATCHES/WARNINGS/ADVISORIES...

TORNADO WATCH UNTIL 9 PM CDT...
WIZ005...010>013-018>021-031-035>040-045-048>050-073-074

&&

ECKBERG/AUSTIN
WEATHER.GOV/GREENBAY
Hazardous weather outlook, Jun 5, 5:15 AM CDT, 13 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
515 AM CDT SUN JUN 5 2005

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-061015-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE-
LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR-
MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-
WINNEBAGO-CALUMET-MANITOWOC-
515 AM CDT SUN JUN 5 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THROUGH THIS EVENING.

LINGERING SHOWERS AND CLOUDS THIS MORNING ARE EXPECTED TO GIVE WAY TO
PARTIAL SUNSHINE ALLOWING FOR THE DESTABILIZATION OF THE AIR MASS OVER
NORTHEAST AND NORTH-CENTRAL WISCONSIN ONCE AGAIN.  AN APPROACHING COLD
FRONT AND UPPER LEVEL DISTURBANCE IS EXPECTED TO KICK OFF MORE SEVERE
THUNDERSTORMS LATER THIS AFTERNOON AND CONTINUE INTO THE EVENING HOURS.
WIDESPREAD DAMAGING WINDS ARE ANTICIPATED WITH THESE STORMS. A FEW
TORNADOES ARE ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH NEXT SATURDAY

THE WEATHER PATTERN WILL REMAIN UNSETTLED FROM TUESDAY THROUGH NEXT
THURSDAY WITH A CHANCE OF THUNDERSTORMS DURING MOST OF THE TIME PERIOD.
AT THIS TIME...THERE IS A SLIGHT RISK OF SEVERE WEATHER TUESDAY NIGHT
INTO WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

LMZ521-522-541>543-564-061015-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING
WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE-
515 AM CDT SUN JUN 5 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND
SOUTHERN BAY OF GREEN BAY AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE
TO SHEBOYGAN.

.DAY ONE...TODAY AND TONIGHT

AN APPROACHING COLD FRONT AND UPPER LEVEL DISTURBANCE ARE EXPECTED TO
KICK OFF MORE SEVERE THUNDERSTORMS LATER THIS AFTERNOON AND CONTINUE
INTO THE EVENING HOURS. WIDESPREAD DAMAGING WINDS ARE ANTICIPATED WITH
THESE STORMS. A FEW TORNADOES ARE ALSO POSSIBLE.

FOG IS LIKELY THROUGH TONIGHT WITH VISIBILITIES TO LESS THAN A MILE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH NEXT SATURDAY

THE WEATHER PATTERN WILL REMAIN UNSETTLED FROM TUESDAY THROUGH NEXT
THURSDAY WITH A CHANCE OF THUNDERSTORMS DURING MOST OF THE TIME PERIOD.
AT THIS TIME...THERE IS A SLIGHT RISK OF SEVERE WEATHER TUESDAY NIGHT
INTO WEDNESDAY.

TE/BRUSKY
WEATHER.GOV/GREENBAY

In the hours before

Local storm report, Jun 5, 5:59 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
559 PM CDT SUN JUN 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0501 PM     TSTM WND DMG     WINCHESTER              46.21N 89.90W
06/05/2005                   VILAS              WI   LAW ENFORCEMENT

            TREES BLOWN DOWN OVER ROADS IN WINCHESTER.

&&

JKL
Special weather statement, Jun 5, 6:00 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
600 PM CDT SUN JUN 5 2005

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-060030-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE-
LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR-
MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-
WINNEBAGO-CALUMET-MANITOWOC-
600 PM CDT SUN JUN 5 2005

...TORNADO WATCH IS IN EFFECT UNTIL 9 PM CDT...

TORNADO WATCH NUMBER 407 IS IN EFFECT FOR ALL OF CENTRAL...NORTH-CENTRAL
AND NORTHEAST WISCONSIN UNTIL 9 PM.

THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE ACROSS CENTRAL AND
NORTHEAST WISCONSIN.  STORMS WITH DAMAGING WINDS AND LARGE HAIL ARE
LIKELY.  TORNADOES ARE ALSO POSSIBLE.  MOVE TO A PLACE OF SAFETY IF A
WARNING IS ISSUED FOR YOUR AREA.

JKL
WEATHER.GOV/GREENBAY
Local storm report, Jun 5, 6:13 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
613 PM CDT SUN JUN 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0607 PM     TSTM WND GST     EMBARRASS               44.66N 88.69W
06/05/2005  50 MPH           WAUPACA            WI   FIRE DEPT/RESCUE

&&

JKL
Local storm report, Jun 5, 6:34 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
634 PM CDT SUN JUN 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     TSTM WND DMG     KESHENA                 44.88N 88.63W
06/05/2005                   MENOMINEE          WI   LAW ENFORCEMENT

            TREES DOWN ON HIGHWAY 47.

&&

JKL
Local storm report, Jun 5, 6:41 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
641 PM CDT SUN JUN 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0627 PM     TSTM WND DMG     6 ENE SHAWANO           44.81N 88.48W
06/05/2005                   SHAWANO            WI   TRAINED SPOTTER

            TREES DOWN ON NORTH SIDE OF SHAWANO LAKE.

&&

JKL
Local storm report, Jun 5, 6:57 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
657 PM CDT SUN JUN 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0536 PM     TSTM WND DMG     1 E WAUPACA             44.34N 89.04W
06/05/2005                   WAUPACA            WI   LAW ENFORCEMENT

            CHURCH STEEPLE BLOWN DOWN ON COUNTY ROAD E.

&&

JKL

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 1:52 AM CDTSevere Thunderstorm WarningGRBWaushara27 min
Jun 5, 2:08 AM CDTSevere Thunderstorm WarningGRBPortage, Waupaca60 min
Jun 5, 2:44 AM CDTSevere Thunderstorm WarningGRBMarathon, Shawano31 min
Jun 5, 3:05 AM CDTSevere Thunderstorm WarningGRBLanglade, Menominee, Oconto55 min
Jun 5, 3:17 AM CDTSevere Thunderstorm WarningGRBMarathon, Shawano34 min
Jun 5, 3:21 AM CDTSpecial Marine WarningGRB54 min
Jun 5, 4:38 PM CDTSevere Thunderstorm WarningGRBOneida, Vilas85 min
Jun 5, 4:44 PM CDTSevere Thunderstorm WarningGRBPortage46 min
Jun 5, 5:01 PM CDTSevere Thunderstorm WarningGRBMarathon37 min
Jun 5, 5:36 PM CDTTornado WarningGRBWaupaca24 min
Jun 5, 6:03 PM CDTSevere Thunderstorm WarningGRBMenominee, Shawano42 min
Jun 5, 6:39 PM CDTSevere Thunderstorm WarningGRBOconto57 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.